Hepatitis C Community
Side effects of triple treatment Hep C Drugs
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Side effects of triple treatment Hep C Drugs

I am in week 10 of takeing the triple treatment Pegasys interferon and Ribavarin and Victrellis  last check I cleared the virus yay me. problem I am having besides I cant text worth a crap bare with me.. is I have gained 30 lbs ya I cant believe it either... being I am super sick from the side effects. I did however quit smoking cigs after a 21 yr habit of a pack a day. I don't know if its due to the lack of energy sooo tired and also I have pain in my legs and feel like my whole body is loaded down with metal. I breathe and taste it. its a horrible feeling. but will take it due to I feel like I am being cured., I don't want to die of a heart attack tho due to being fat. then the quit smoking weight gain or what I tell my gastro he says I eat too much,  I don't eat more than I ever have granted I can eat and doespecially takeing the meds bananas don't help when takeing meds for me so I eat a toast or some crackers a sandwich something with bread to soak up the meds or I will be nauseated bad and cant take that along with all the other side effects. but I am not pigging out or eating compulsovely. anyone have any advice not needing any lecture here just help thanks.
4 Comments Post a Comment
Blank
Avatar_m_tn
Congrats on quitting smoking, I do know a lot of people you have quit seem to gain weight but that is usually do to snacking more. But gaining 30 lbs in just 10 weeks seems a bit much. Overall some people over their course of treatment do gain while others lose. It seems your doctor doesn't seem concerned as if there is a problem with retaining fluid.

As for that metal taste more then likely it is due to the Victrelis, I had that throughout treatment. Sounds like you were und at 8 weeks? So you are responding great and treatment is working. Just hang in there and ask questions, welcome to the forum.
Blank
Avatar_f_tn
thanks and yes it is excessive if you ask me .. My doc as nice as of a man as he is and obviously a good gasro don't know me up until I was reffered to him by another doc I went to that don't know me either never was sick so never went to a doc until I got sick and was diagnosed. I can barely move I tell you its scares the begessus out of me he says its the side effects and to excersize I am like what I wish I could I do try really but after about five minutes I pass out literally for an hour it takes everything from me. I am worried I am making an appointment with my doc who reffered me to him tho just being on the safe side but ya. I think I am takeing on fluids I feel soooo poofy!  thanks for your quick reply this journey is a ruff one but well worth being healthy at last. what ever it takes!
Blank
Avatar_m_tn
Hi, I just want to say go easy on yourself, your going through a really hard time and the fact is these meds are toxic they wreak havoc on your body, your energy is reduced, all the resting slows your metabolism, muscles atrophy, so your main focus should be finishing your treatment....and then you can focus on your recovery, the fact you quit smoking is fantastic. Give yourself a well deserved pat on the back,you have the rest of your life....virus free to lose the weight. (I did incivek and packed on 20 lbs during the first 3 months, I went up to 235 1.5 yrs post im holding at 210 and I don't even go to the gym....so continue whats worked for you to get through this tough time everything else put in your recovery plan post tx. be well
Blank
1840891_tn?1383280315
I did the Incivek rather than Victrelis, so I can't speak from direct experience, but I do remember hearing the Victrelis people complaining a lot about the metallic taste. I think they might have had some tips for minimizing it but I'm not sure. Search around the site or maybe post another question with metallic in the title and maybe you can find more help. Thirty pounds is a huge amount to gain in 10 weeks, and I would guess you probably are retaining a lot of water. Does it seem evenly distributed, or more in your abdomen or your legs, or what? Did you have a liver biopsy anytime before starting treatment, and do you have the results? With the Incivek we had to eat a massive amount of fat in order to absorb the drugs, and I gained 6 pounds during the 12 weeks of Incivek. The second phase of tx, with just interferon and ribavirin, lasted 36 weeks for me and I lost those 6 pounds plus another 19, for a total of 25 pounds less than when I started tx. I'm by nature a person who gains very easily and loses with great difficulty, so I was pretty shocked to lose weight without trying, the only time in my entire life. I had hoped to keep it off but at least half has come back in the year since I finished tx. I'm just trying to give you more perspective on the effect of tx on weight, and emphasize that I think your weight gain sounds unusual for only 10 weeks. Do keep making a nuisance of yourself with the doctors, or maybe even ask for another opinion. I also recommend reading up on everything you can find on this forum about the side effects of Victrelis specifically, searching under both Victrelis and the other name, Boceprivir. You may find more help reading notes from those who have taken it, for instance BoceprevirGal at: http://www.medhelp.org/personal_pages/user/2088372.

Congrats in quitting smoking AND on making it through tx so far, and do keep reaching out for help as it can really make a huge difference. Best wishes!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
766573_tn?1365170066
Blank
Idyllic
683231_tn?1415953923
Blank
flyinlynn
Auburn, WA
Avatar_f_tn
Blank
susan400
FL
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_f_tn
Blank
Livelife777
Avatar_m_tn
Blank
can-do-man
IN